MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 1086259RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The thermocool® smart touch® sf bi-directional navigation (stsf) catheter was initially reported in report number: 2029046-2020-00058.However, additional info was received 1/15/2020 indicating that the physician¿s opinion regarding the cause of the adverse event is that it was caused by an right ventricle (rv) webster¿ electrophysiology catheter.The initially reported stsf catheter has been updated in the concomitants section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with a webster¿ electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure while using an stsf catheter noise was observed from the catheter electrodes being displayed on the carto 3 and electrophysiology recording systems.The cable was replaced, but the issue remained.The catheter was then exchanged, and the issue was resolved.The procedure continued successfully.The carto 3 system was operating per specifications and is not considered responsible of the issue.The catheter was determined to be the root cause of the issue experienced.It was also reported that pericardial effusion was noted after transseptal access and after some ablations were done with the replacement stsf catheter.The patient¿s systolic blood pressure dropped to 90, and cardiac tamponade was confirmed by ultrasound and intracardiac echocardiography (ice).Pericardiocentesis was performed and a total of 330 cc of fluid was removed from the pericardial space.The procedure continued and some other ablations were done.However, the procedure was unable to be completed due to the proximity of the conduction system to the area of ablation.No ablation was done prior to the effusion.No transseptal puncture was performed and there was no evidence of a steam pop.It is unknown if extended hospitalization was required.The pigtail catheter was still in the patient for drainage.The patient was reported to be in stable condition and fully recovered.The physician¿s opinion regarding the cause of the adverse event is that it was caused by a right ventricle (rv) webster 6 pole catheter.No bwi product malfunctions were reported.Transseptal puncture was not performed.No ablation was done prior to the adverse event.The flow setting was at low flow of 2ml.No error messages were observed on any bwi equipment.The force visualization features used included dashboard, vector and visitag.The parameters for stability used were impedance drop for color, 2mm for 4 sec.No additional filter was used.The color option used prospectively was impedance drop.
 
Additional Manufacturer Narrative
Additional information was received on 1/20/2020 indicating both catheters (thermocool® smart touch® sf bi-directional navigation catheter & webster¿ electrophysiology catheter) were used.The female patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with both thermocool® smart touch® sf bi-directional navigation catheter & webster¿ electrophysiology catheters and suffered cardiac tamponade requiring pericardiocentesis.The thermocool® smart touch® sf bi-directional navigation catheter was reported in the initial report.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).

Brand Name
WEBSTER ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9603669
Report Number2029046-2020-00106
Device Sequence Number10899549
Product Code LDF
UDI-Device Identifier10846835001181
UDI-Public10846835001181
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model Number1086259RT
Device Catalogue Number1086259RT
Device Lot Number30315387M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; THMCL SMTCH SF BID, TC, D-F; THMCL SMTCH SF BID, TC, D-F
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;